MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was initially reported that the cartridge split during handling but prior to insertion.During follow up, the customer confirmed that as the technician was trying to move the intraocular lens (iol) out, the cartridge split at the tip.There was no patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/12/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in advanced position and the cartridge correctly engaged into lower body of the pcb00 device.No assembly errors and/or defects related to manufacturing process were observed.Visual inspection at 10x microscope magnification showed that the cartridge tip and tube were cracked.The lens was received out of the insertion device.The customer's reported complaint was verified manufacturing records review: the manufacturing records for the intraocular lens were reviewed.During manufacturing the operators inspect 100% all cartridges using a microscope at 10x magnification.Operators check the neck, tube and tip areas for cracks.No cracking or stress marks are allowed.They also check the tip for any melting, roughness, dent, bent tip or smash condition.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6682856
Report Number2648035-2017-01194
Device Sequence Number11163257
Product Code HQL
UDI-Device Identifier05050474558120
UDI-Public(01)05050474558120(17)181207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/07/2018
Device Model NumberPCB00
Device Catalogue NumberPCB0000130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer07/13/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1